ECG Pharmacology and Cardiac Medications Flashcards
7 cards from real ECG practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.
Read the first 7 ECG Pharmacology and Cardiac Medications flashcards as text
Hypokalemia from loop diuretic use (e.g., furosemide) produces which characteristic ECG change?
Answer: Flat or inverted T waves and prominent U waves
Hypokalemia flattens or inverts the T wave and causes prominent U waves (deflection after the T wave) due to delayed ventricular repolarization.
A patient receiving IV procainamide (Class IA) for ventricular arrhythmia may develop which dangerous ECG pattern?
Answer: QRS widening greater than 50% of baseline
Procainamide can widen the QRS by more than 50% of the baseline width, signaling toxicity and increased risk of proarrhythmia.
Which ECG finding would suggest a patient has received too much atropine?
Answer: Sinus tachycardia with shortened PR interval
Atropine blocks muscarinic receptors, increasing SA node automaticity and speeding AV conduction, resulting in sinus tachycardia with a shortened PR interval.
Tricyclic antidepressant (TCA) overdose is classically recognized on the ECG by:
Answer: Widened QRS, right axis deviation, and prolonged QT
TCA overdose causes sodium channel blockade (widened QRS), potassium channel blockade (prolonged QT), and rightward axis shift, which is a life-threatening combination.
Heparin and warfarin are anticoagulants that do NOT directly alter the ECG. Which ECG change may appear indirectly if anticoagulation reverses a pulmonary embolism?
Answer: Resolution of the S1Q3T3 pattern
A pulmonary embolism can produce the S1Q3T3 pattern; successful anticoagulation and clot resolution can lead to normalization and disappearance of this pattern.
Sotalol (a Class III antiarrhythmic with beta-blocking properties) increases the risk of torsades de pointes primarily because it:
Answer: Prolongs the QT interval
Sotalol prolongs ventricular repolarization (QT interval), creating a vulnerable window for torsades de pointes, a polymorphic ventricular tachycardia.
An ECG technician notices a patient's rhythm strip shows bradycardia and first-degree AV block. Which medication history is most consistent with these findings?
Answer: Metoprolol (beta-blocker)
Metoprolol, a beta-blocker, reduces heart rate and slows AV node conduction, commonly producing bradycardia and a prolonged PR interval (first-degree AV block).
How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy
Sources & references
Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy
- nhanow.com — Passing score, test delivery, eligibility, renewal, score release, time limit · verified Oct 2026
- cci-online.org — Test delivery, fees, exam format, passing score, renewal, score release · verified Oct 2026